MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; RESECTOSCOPE

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; RESECTOSCOPE
Model Number A22040T
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, this subject device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during holmium laser enucleation of the prostate surgery, this inner sheath beak fell off in the bladder and was collected immediately with grasping forceps.The beak was broken but it was not sharp, as reported.The physician explained that it was used normally.No prolongation of procedure, no additional anesthesia and the procedure was completed with a similar device.The device was inspected before use with no problem observed.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: the fracture surface of the beak was sharp.There were chips and cracks on the tip edge of the break.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event caused by thermal induced impact, wear and tear, improper handling, mechanical overload like fall, shock or similar stress.Please note that signs of fatigue or pre-damage, such as minute cracks, are often hard to spot.However the root cause of the suggested event could not be determined.The event can be prevented by following the instructions for use which state: -warning -infection control risk "properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel." -4.1 inspection and testing -inspecting the product "visually inspect the product.Make sure that it has: -- no corrosion -- no dents -- no scratches ceramic insulation at distal end visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures)." -warning -risk of injury "impact, fall, shock orsimilar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user." "do not use the instrument if damaged." -damaged product "if the product is damaged or does not function properly, contact an olympus representative or an authorized service center." olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
RESECTOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17564540
Report Number9610773-2023-02268
Device Sequence Number6665222
Product Code FJL
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Lot Number165W-0097
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown